MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-34-209-34U
Medical Device Problem Codes Ejection Problem (4009); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
"defective: the relay pro stent-graft concerned and a relay pro stent-graft (28-n4-30-104-30u, lot#2401090104) were used to treat aortic dissection.After the first stent-graft (28-n4-30-104-30u, lot#2401090104) was implanted without any problem, the second stent-graft concerned was deployed with the controller in the "2" position without any problem.However, the apex holder could not be released from the delivery system tip even though the apex holder knob was pulled in the "3" position.Although the apex holder knob was able to be pulled in the "3" position and torque was transmitted to the apex holder, the apex holder was pulled along with the delivery system tip distally and was not release.(at that time, as bail-out technique, the stainless-steel rod was pushed and rotated in the "4" position, and the apex holder knob was pulled in the "3" position while the stainless-steel rod was being pushed in the "4" position.However, the apex holder did not seem to be released.) cut-down technique was therefore used on the contralateral side (left leg) to insert a dry seal sheath (18fr, gore).A balloon catheter was then advanced through the dry seal sheath, and the balloon was inflated near the delivery system tip.The inner catheter was held with a slight change in catheter travel.The controller was then changed to the "4" position by slightly pulling the delivery system, and the stainless-steel rod was pushed proximally, which finally released the apex holder.The procedure time was extended by about 30 minutes due to treatment such as cut-down technique of the left leg and puncture of the right hand to insert a snare catheter.As the final angiography confirmed no endoleak after the apex holder was released, the procedure was successfully completed.Operation type: tevar.Blood loss: unknown.Ancillary device used: 28-n4-30-104-30u (lot# 2401090104).No image available due to hospital policy.No pre-case plan available due to hospital policy.No additional information available due to hospital policy.(tc# (b)(4) )." patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
"defective: the relay pro stent-graft concerned and a relay pro stent-graft (28-n4-30-104-30u, lot#: 2401090104) were used to treat aortic dissection.After the first stent-graft (28-n4-30-104-30u, lot#: 2401090104) was implanted without any problem, the second stent-graft concerned was deployed with the controller in the "2" position without any problem.However, the apex holder could not be released from the delivery system tip even though the apex holder knob was pulled in the "3" position.Although the apex holder knob was able to be pulled in the "3" position and torque was transmitted to the apex holder, the apex holder was pulled along with the delivery system tip distally and was not release.(at that time, as bail-out technique, the stainless-steel rod was pushed and rotated in the "4" position, and the apex holder knob was pulled in the "3" position while the stainless-steel rod was being pushed in the "4" position.However, the apex holder did not seem to be released.) cut-down technique was therefore used on the contralateral side (left leg) to insert a dry seal sheath (18fr, gore).A balloon catheter was then advanced through the dry seal sheath, and the balloon was inflated near the delivery system tip.The inner catheter was held with a slight change in catheter travel.The controller was then changed to the "4" position by slightly pulling the delivery system, and the stainless-steel rod was pushed proximally, which finally released the apex holder.The procedure time was extended by about 30 minutes due to treatment such as cut-down technique of the left leg and puncture of the right hand to insert a snare catheter.As the final angiography confirmed no endoleak after the apex holder was released, the procedure was successfully completed.Operation type: tevar.Blood loss: unknown.Ancillary device used: 28-n4-30-104-30u (lot#: 2401090104).(tc#: (b)(4))." patient outcome: "no health damage to the patient.".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20623642
Report Number2247858-2024-00279
Device Sequence Number15658694
Product Code MIH
UDI-Device Identifier00843576150737
UDI-Public00843576150737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/21/2026
Device Catalogue Number28-N4-34-209-34U
Device Lot Number2402130246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown